Antidepressant withdrawal syndrome --...

Antidepressant withdrawal syndrome -- another risk of these drugs

Posted in the Depression Forum

Altostrata

San Francisco, CA

#1 Apr 2, 2011
I've had Paxil withdrawal syndrome since 2004. I've been disabled by it since December 2007. While I'm very slowly recovering, it's ruined my life.

I got it because my doctor didn't know anything about tapering and I quit Paxil too fast. This is why you should very slowly taper to quit.

I found later (too late!!) it can be really difficult to taper off antidepressants or any psychiatric drug. Paxil and Effexor may be the worst. Some people can tolerate a reduction of only a fraction of milligram a month. Weaning may take months or years and requires much patience.

Even then, while you're tapering, you can have horrible withdrawal symptoms. Your doctor may try to convince you this means you still need medication for mental illness. That is not true, the symptoms are from withdrawal.

You're not out of the woods after you finish taking the drug. You still might develop withdrawal syndrome a few weeks or months later.

Withdrawal syndrome can last weeks, months, or years. While some people may be able to quickly stop taking these medications without serious symptoms, severe withdrawal syndrome can happen to anyone.

Tapering off the medication is the only known way to reduce the risk of withdrawal syndrome.

If you are suffering from antidepressant withdrawal, there's a new, non-commercial site to talk about it: SurvivingAntidepressants.org

Don't end up like me. Don't risk the integrity of your nervous system -- do not suddenly stop taking any psychiatric medication!

PS You can reach me on Facebook.
Caroline

San Jose, CA

#2 Oct 12, 2011
There various risks and complications caused by antidepressants like Paxil and these include horrible withdrawal symptoms. The website http://www.paxilbirthdefectlaw.com can give you the information you need about the drug. It is also important to consult a healthcare expert about this so that you will be given medical help immediately.
Iatrogenia

San Francisco, CA

#3 Oct 12, 2011
Well, if you know any doctors who can treat withdrawal syndrome, I sure would like to know who they are. Or even doctors who can grasp gradual tapering.
Connie

Oakland, CA

#4 Dec 10, 2011
Hi, This happened to me too back in 2000. My doctor switch my medication from Serozone (spelling) to Paxil. Three days after taking the Paxil I started have serious side effects. I couldn't breathe, it felt like someone was choking me. I had problems with my balance. I called my doctor and she told me to stop taking the medication. Several days after I stopped taking it I go very, very sick. I has wide spread pain, extreme fatigue, dizziness, torticollis, speech slurring and other symptoms. I didn't want to go back to the doctor who prescribed the Paxil because I didn't trust her anymore. I went to 5 doctors to find out what was wrong with me and they didn't have an answer. I finally found a doctor who diagnosed me with fybromyalgiz. I told him I got sick after stopping the Paxil and he said that was not possible. I went to another doctor for a second opinion and he diagnosed me with fybromyalgia too. I told him I got sick after stopping the Paxil and he said that stopping anti depressants couldn't make you sick. I got so frustrated with these doctors. Finally, I found an neurologist who told me to always taper off medications and that my symptoms were a direct result of stopping the Paxil. Unfortunately, I couldn't see him anymore because I had to quit my job because I was too sick and lost my insurance. My life has been ruined too. For 12 yrs. I haven't been able to hold a job. I've only been able to work temporary jobs and always have to miss work, which the company doesn't like. It has been 12 yrs. and I'm still have a lot of physiological problems. Now I have oestoaritis in both knees, ulcerative colitis, coscochondritis and a lot of other stuff is going on with me. One thing I found that is weird is that I'm afraid to be around people. I thought I was crazy, but after reading some of the "withdrawal" symptoms I know I'm not crazy. I found a website that stated one "withdrawal" symptom is fear of being around people. For years I have been telling doctors all of my mental and physical problems are a result of switching medications. Now I have found info to take to them to show them I'm not making this up. I think doctors don't want to believe anti drepresants have "withdrawal" symptoms and can make a person sick. Maybe it is to complitcated for them to deal with.
Samuel Bradley

San Jose, CA

#5 Dec 29, 2011
Paxil withdrawal symptoms range from mild to fatal depending on how long you’ve been using it and how quickly did you stop. The safety of this drug was also questioned in cases of pregnant women since there were also many reports of Paxil causing birth defects to babies of pregnant women who are taking this drug.
http://www.paxilbirthdefectlaw.com
Marie

Phoenix, AZ

#6 Aug 31, 2012
Indeed withdrawal or discontinuation syndrome is one of the negative effects of antidepressants. However, it may be avoided by slowly decreasing the dose because it is often felt by stopping the medication abruptly. Know more about it at the http://www.zoloftlawsuithelpcenter.com .
Jonis

UK

#7 Jan 30, 2014
I've been on Effexor from http://goo.gl/3FuqC7 only one week but am cautiously very optimistic. Prior to this I was on citalopram but still feeling very low and sleeping poorly, feeling like I needed to be in bed 12-16 hours a day. Now I am waking naturally after only 8 hours sleep and finding it much easier to concentrate at work. I can hardly believe it is working so quickly but I feel so much better. I've had no side effects.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Depression Discussions

Title Updated Last By Comments
News Do You Have a Psychiatrist or a Therapist or BOTH? Aug 16 Humanspirit 1
life live is worth it. get out there and LIVE L... Aug 3 A T Z Thomas 1
News New Hope for Depression Jul 27 humanspirit 1
News Depression in Kids: How Should It Be Treated? Jul 27 humanspirit 2
News 9 lifestyle changes could reduce your chances o... Jul 23 Emerald 4
News Why everyone - " LGBT or not - " should watch O... Jul '17 Eagle 12 - 23
The Stigma Jul '17 TTTNB 2
More from around the web